Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 13, 1997, 12:05 AM EDT for Loudon County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 12:05 AM EDT (04:05 UTC)
- Expired
- Jun 13, 1997, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Loudon County, TN
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 130409 FFWMRX TNC105-130800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 1205 AM EDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...LOUDON COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW VERY HEAVY RAIN FALLING OVER LOUDON COUNTY. RADAR ESTIMATES INDICATE THAT RAINFALL AMOUNTS IN A BAND STRETCHING WEST THROUGH EAST ACROSS CENTRAL LOUDON COUNTY TOTALED 2 TO 3 INCHES SINCE 10 PM. RUNOFF FROM THESE HEAVY RAINS ARE CAUSING CREEKS AND STREAMS TO OVERFLOW THEIR BANKS AND AREA ROADS ARE FLOODING AT THIS TIME. ADDITIONAL RAINFALL OF 1/2 TO 1 INCH PER HOUR WILL CONTINUE OVER THE NEXT FEW HOURS AND THEREFORE THE FLOOD SITUATION WILL ONLY WORSEN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:36 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 8:36 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 835 PM EDT THU JUN 12 1997 SUGGESTIONS...CRW AND MEM MAY NEED TO LOWER POPS ACROSS THE BOARD FOR REMAINDER OF TONIGHT. COVERAGE HAS CONTD TO DIMINISH ACROSS MOST OF MY CWA AS ONGOING CONVECTION MOVES E. ADAP HAS BEEN SHOWING MAIN AREA OF LOW LVL CONVERGENCE TO BE ACROSS THE PLATEAU...WHERE FEW CELLS BRIEFLY INTENSIFIED. HOWEVER...TREND PAST HALF HOUR SHOWS STORMS WEAKENING. MOIST AND UNSTABLE AIRMASS PLUS STILL WELL DEFINED APCHG SHRTWV...SO CAN'T DROP POPS FOR ANY AREA. I WOULD KEEP SOMETHING LIKE SCTRD RW/TSTMS WITH CHC POPS MOST AREAS. PARTIAL CLEARING AND WET GROUNDS ACROSS THE PLATEAU AND MOST OF VALLEY W4ILL BE CONDUCIVE TO FOG DVLPMT...UNLESS MID-HI CLOUDS INCRS WITH SHRTWV. OTRW...A MUGGY NIGHT AHEAD AS CUR DEWPTS RANGE FROM MID 60S TO NEAR 70 DEGS. #10 TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:05 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 55 min |
| Jun 13, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Fentress, Morgan, Scott | 55 min |
| Jun 13, 5:40 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 65 min |
| Jun 13, 6:04 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 56 min |
| Jun 13, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 61 min |
| Jun 13, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 59 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 69 min |
| Jun 13, 6:30 PM EDT | Severe Thunderstorm Warning | MRX | Union | 60 min |
| Jun 13, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 55 min |
| Jun 13, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 55 min |
| Jun 13, 6:56 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 64 min |
| Jun 13, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 58 min |
| Jun 13, 7:03 PM EDT | Tornado Warning | MRX | Claiborne | 42 min |
| Jun 13, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 65 min |
| Jun 13, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Hamblen | 65 min |
| Jun 13, 7:23 PM EDT | Tornado Warning | MRX | Grainger, Hancock | 67 min |
| Jun 13, 7:23 PM EDT | Tornado Warning | MRX | Hamblen, Jefferson | 67 min |
| Jun 13, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Jun 13, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 59 min |
| Jun 13, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 59 min |
| Jun 13, 7:45 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 45 min |
| Jun 13, 7:54 PM EDT | Tornado Warning | MRX | Hawkins | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.